• question-icon

    Suggest remedy for watery diarrhea and yellow mucus in stool

default
Posted on Wed, 1 Jun 2016 in Digestion and Bowels
Question: Having watery diarrhoea from past 2 days yellow mucus in watery discharge taking sporlac thrice a day
Gender : male age: 24 visited a doctor : no
Had milk shake on 24th of march after that twice vomited and from next day having watery diarrhoea with yellow mucus. Taking sporlac DS from yesterday thrice and also electrolytes to counteract dehydration from today morning after 11 am didn't go for stool. Yesterday had fever also 101.6 Fahrenheit. Please suggest me treatment. Thank you
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
Likely viral infection but bacterial or parasitic causes should be rule out

Detailed Answer:
Hi,
Welcome to health care magic,

I have read your query and understand the concern.

From your symptoms, you are likely to be having acute infective diarrhea which either could be viral in nature or sometimes it could also be bacterial or parasitic infestations.It should be rule out by appropriate tests

It is good that you have already started sporolac-DS and oral rehydration but it would be advisable to undergo following tests. (since you also had a fever yesterday)

Routine blood counts (CBC),
ESR,
urine and
stool test for routine microscopy,ova,cyst (since you have yellow mucus discharge) to rule out the chances of any bacterial or parasitic infection for a safer side.

If bacterial or parasitic infection found then we can plan further course of treatment accordingly.

Generally,it might take 48 to 72 hours to subside diarrhea following appropriate antibiotics (if required) and other symptomatic medications.

Till the time,

You can continue with Sporolac-DS and oral rehydration formula to maintain electrolyte balance.

Take pepto-bismol twice daily if you have associated gastric upset and drink bottled water.

But after giving those tests samples,you can also take racecadotril sachets with water 3 to 4 times a day.This will be helpful for water to be re-absorbed from the stool, so the stool becomes more firm.

Take plenty of water with fruit juices (especially coconut water) to maintain fluid and electrolyte balance in body.

Avoid heavy diet and take light or liquid diet for minimum 3 to 5 days.

Take OTC anti-emetic (ondasetron) if you feel nausea or vomiting and antispasmodics (dicyclomine) if abdominal pain or discomfort.

Paracetamol 500 mg if your fever comes again on as and when required basis.

Hope this detailed information will be helpful and i will be happy to answer if you need more clarifications.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Sandip Kabra 54 minutes later
Thanks a lot doctor, I just want to kniw that can I take metrogyl 400 in this condition?
doctor
Answered by Dr. Sandip Kabra 1 minute later
Brief Answer:
Take it under your family doctor's supervision.

Detailed Answer:
Hi,
Thanks for the appreciation.

Metrogyl 400 mg can be taken three times daily which is it's usual dose for diarrhea.

Since it is a prescription drug,I would advise you to take it under your family doctor's supervision.

And yes, Racecadotril liquid can be taken with metrogyl after having light food.

No issue.

Hope this helps and let me know if you want more help.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Sandip Kabra 3 minutes later
racecadotril liquid can be taken after light food or along with metrogyl
Diarrhoea stopped now passing normal stools. But have little weakness and feels dehydrated frequently. Apart from electrolytes what should I take to overcome weakness. And should I continue taking sporlac ?
doctor
Answered by Dr. Sandip Kabra 43 hours later
Brief Answer:
Take plenty of water with fruit juices.

Detailed Answer:
Hello,
Thanks asking again,

Since your diarrhoea has stopped then there is no need to take sporolac further.

For dehydration and weakness,you should drink plenty of water with fruit juices added salt and take light diet for another couple of days.

Continue with metrogyl for another 2 days if you have taken it.

But no need to worry about weakness since it is due to electrolyte imbalance because of diarrhea and it may subside within 2 to 3 days.

Regards,

Dr.Sandipkabra
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Parasitic infection

doctor1 MD

Im a 23 year old male. When I was approximately 8, I had stomach pains. Doctors diagnosed the problem as a possible parasitic infection and treated...

doctor1 MD

I have occasional narrow stools with sweating, itchy anus and occasional bright red blood on the toilet tissue also some stingy after bowel movement.

doctor1 MD

I have felt utterly exhausted for about 6 weeks. I can't concentrate, my bowels grumble constantly and my bowel movements are unpredictable and...

doctor1 MD

I have gerd, gastritis, endometrosis, HPV, ibs, parasitic infection, liver cysts, extreme anxiety, panic attacks, vertigo Vesibular migraines,...

doctor1 MD

Hi I woke up this morning with severe pain in my right side below rib cage. Npo gall bladder (surgery 2009 removed) I feel like vomiting and have...

doctor1 MD

Hi doctor, My spouse always complaints me that she is not feeling well. So i have did a medical HC and i am sharing you the reports. Pl guide me...

doctor1 MD

Hi, I have two questions. For a couple of years I have been finding white discharge coming from my butthole. I was wondering what this means, or if...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sandip Kabra
  • Q - Suggest treatment for IBS while on Thyroxine

  • Q - What do white bumps on lips indicate?

  • Q - What causes a flush like feeling behind the eyes?

  • Q - Suggest treatment for sneezing along with congestion and cold head

  • Q - Is applying Onabet and Futop in vaginal area safe?

  • Q - Suggest treatment for dizziness and exhaustion

  • Q - What causes small lump on lower back?

  • Q - Is pain at the back of head relates to the heart?

  • Q - What causes itching sensation on anal area post defecation?

  • Q - Is it safe to take Plavix when on BP and diabetes medication?

backtotop2